Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 74, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 24, 2014, 4:18 PM MDT for Curry County, Quay County, New Mexico. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2014, 4:18 PM MDT (22:18 UTC)
- Expired
- Sep 24, 2014, 6:15 PM MDT
- In force
- 117 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Curry County, NM, Quay County, NM
The radar
The Cannon AFB radar (KFDX), 15 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
431
WGUS55 KABQ 242218
FFWABQ
NMC009-037-250015-
/O.NEW.KABQ.FF.W.0074.140924T2218Z-140925T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 PM MDT WED SEP 24 2014
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO
SOUTH CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 615 PM MDT
* AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS 3 MILES SOUTHEAST OF RAGLAND
TO 5 MILES NORTHWEST OF PLEASANT HILL. TWO TO THREE INCH RAIN
AMOUNTS WERE COMMON IN THIS AREA SINCE 3 PM. LOCALLY OVER 3
INCHES WAS ESTIMATED NEAR AND JUST NORTH OF FIELDS IN CURRY
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3489 10365 3468 10308 3450 10307 3451 10341
3456 10363 3475 10376
$$2 follow-up statements
515
WGUS75 KABQ 242302
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
502 PM MDT WED SEP 24 2014
NMC009-037-250015-
/O.CON.KABQ.FF.W.0074.000000T0000Z-140925T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CURRY NM-QUAY NM-
502 PM MDT WED SEP 24 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTH
CENTRAL QUAY AND CENTRAL CURRY COUNTIES...
AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAIN ENDING ACROSS THE WARNED AREA. HOWEVER...RADAR INDICATED 2 TO 3
INCH RAIN AMOUNTS WERE COMMON SINCE 3 PM. LOCALLY OVER 3 INCHES WAS
ESTIMATED NEAR AND JUST NORTH OF FIELDS IN EXTREME NORTHWEST CURRY
COUNTY. DANGEROUS RUNOFF AND MAJOR PONDING IS EXPECTED TO PERSIST
UNTIL AT LEAST 615 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ATTEMPT TO DRIVE THROUGH FLOOD WATERS. MANY FLASH FLOOD
DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3489 10365 3468 10308 3450 10307 3451 10341
3456 10363 3475 10376
$$194
WGUS75 KABQ 250008
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
608 PM MDT WED SEP 24 2014
NMC009-037-250018-
/O.EXP.KABQ.FF.W.0074.000000T0000Z-140925T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CURRY NM-QUAY NM-
608 PM MDT WED SEP 24 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MDT FOR SOUTH
CENTRAL QUAY AND CENTRAL CURRY COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3489 10365 3468 10308 3450 10307 3451 10341
3456 10363 3475 10376
$$
SHOEMAKEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 3:04 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 24, 3:04 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT WED SEP 24 2014 .SYNOPSIS... HIGHER LEVEL MOISTURE HAS RETURNED TO NM AND THIS MORE MOIST AND UNSTABLE ATMOSPHERE WILL LIKELY PRODUCE ISOLATED SEVERE THUNDERSTORMS THROUGH THIS EVENING OVER THE FAR EAST CENTRAL PLAINS TOWARD THE SOUTHEAST PLAINS. OTHERWISE HIGH PRESSURE TAKING HOLD OVER THE FOUR CORNERS REGION. THE HIGH WILL TRY AND HOLD ON THROUGH THE REST OF THE WEEK BUT WILL GET SQUEEZED BY A COUPLE OF LOW PRESSURE AREAS. SUFFICIENT MOISTURE AND INSTABILITY WILL EXIST FOR ISOLATED TO SCATTERED SHOWERS AND STORMS...WITH THE EMPHASIS SHIFTING TO THE WEST AND CENTRAL AREAS THURSDAY AND FRIDAY. A DEEP TROUGH OF LOW PRESSURE WILL MOVE INLAND THIS WEEKEND AND SLOWLY MOVE EAST...FINALLY CROSSING NM EARLY NEXT WEEK. && .DISCUSSION... A NASTY STORM IS ALONG THE NM...TX BORDER BETWEEN BROADVIEW AND GLENRIO. EXPECT THERE WILL BE A FEW MORE SEVERE STORMS THROUGH THIS EVENING OVER THE EAST CENTRAL PLAINS TO CHAVES COUNTY. ALSO SOME HEAVY RAINERS OVER THE SOUTHEAST HALF OF OUR CWA. INTENSITY SHOULD DIMINISH AFTER DARK AND OVERALL COVERAGE OF CONVECTION WANE AFTER MIDNIGHT. A COUPLE OF RATHER ACTIVE DAYS IN STORE FOR THURSDAY AND FRIDAY. THIS IS DESPITE HIGH PRESSURE TRYING TO HOLD ON NEAR THE FOUR CORNERS REGION. THE PROBLEM IS THE HIGH WILL BE SQUISHED BY A STRONG TROUGH OFF THE WEST COAST AND A WEAKER TROUGH IN THE MIDDLE OF THE COUNTRY. LOWER HEIGHTS WITH A LITTLE COOLING ALOFT WILL COMBINE WITH PLENTY OF LOWER LEVEL MOISTURE TO DESTABILIZE THE ATMOSPHERE OVER THE NEXT COUPLE OF DAYS. FAVORED AREAS WILL FOCUS ON THE WEST AND CENTRAL ZONES. TEMPERATURES WILL LOWER SOME...BUT MOSTLY REMAIN NEAR TO ABOVE NORMAL. THE WEST COAST TROUGH WILL MOVE INLAND THIS WEEKEND. MODELS ARE ALL FURTHER SOUTH WITH THE CENTER OF THE LOW...PRODUCING MORE QPF FOR THE NORTHWEST HALF OF OUR CWA THIS WEEKEND. TEMPERATURES WILL CONTINUE A SLOW DOWNWARD TREND. THE BASE OF THE TROUGH WILL SLOWLY CROSS NM EARLY NEXT WEEK WITH GRADUAL DRYING TREND. ISOLATED ACTIVITY ON MONDAY SHOULD YIELD TO DRY WEATHER FOR TUESDAY AND WEDNESDAY. TEMPERATURES WILL BE NEAR TO BELOW NORMAL. GUSTY BREEZES EARLY IN THE WEAK WILL DIMINISH BY MONDAY AS THE FLOW ALOFT RELAXES AND GOES ZONAL. A WEAK DISTURBANCE POSSIBLE LATE NEXT WEEK. CHJ && .FIRE WEATHER... AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WILL EXPERIENCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH WETTING RAIN THE REST OF THE AFTERNOON INTO THE EVENING. CLOUD TO GROUND LIGHTNING...SMALL HAIL...STRONG OUTFLOW WINDS AND HEAVY DOWNPOURS ARE POSSIBLE IN STRONGER STORMS...ESPECIALLY ACROSS THE SOUTH EAST PLAINS. THE CENTRAL MOUNTAINS COULD ALSO EXPERIENCE GUSTY OUTFLOW WINDS FROM THUNDERSTORMS WITHIN THE GAPS THIS EVENING. EXPECT LOW CLOUD DEVELOPMENT OVERNIGHT ACROSS CENTRAL AND EASTERN AREAS WITH POSSIBILITY OF FOG. HUMIDITY RECOVERIES WILL BE FAIR ACROSS THE NORTHWEST BUT EXCELLENT ELSEWHERE. ...NO MAJOR FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS... EXPECT POOR VENTILATION RATES THROUGH FRIDAY BUT LOOK FOR IMPROVEMENT BY THE WEEKEND INTO THE NEXT WORK WEEK. WITH AN UPPER LEVEL SYSTEM APPROACHING THE STATE FROM THE WEST...WE WILL START TO SEE A COOLING TREND IN TEMPERATURES...WETTING RAIN CHANCES SHIFTING FROM THE EAST TO AREAS ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN ALONG WITH INCREASING RH VALUES AND SOUTHERLY TO SOUTHWESTERLY WINDS THURSDAY THROUGH THE WEEKEND. THE LATTER HALF OF THE WEEKEND INTO THE EARLY PART OF THE NEXT WEEK...MODELS AGREE ON WETTING RAIN CHANCES FOR WESTERN AND NORTHERN NEW MEXICO AS THE UPPER LEVEL SYSTEM PASSES TO OUR NORTH. BY THURSDAY...ECMWF BECOMES BULLISH WITH ANOTHER UPPER LEVEL TROUGH CROSSING OVER THE STATE WITH WIDESPREAD PRECIPITATION ACROSS THE NORTHERN HALF WHILE GFS DISPLAYS A FEW UPPER LEVEL DISTURBANCES ACROSS THE NORTHEAST. THE WEATHER PATTERN WILL BE SHIFTING TO A MORE PROGRESSIVE DRYING TREND AFTER PASSAGES OF THESE UPPER LEVEL TROUGHS. && .AVIATION... 18Z TAF CYCLE LOOK FOR ISO TO SCT AFTN SHRA AND TS ALONG AND EAST OF THE CENTRAL MTN CHAIN. BRIEF MVFR CIGS EXPECTED WITHIN SHRA/TS IMPACT AREAS. EXPECT MTN OBSCURATION FOR THE KABQ/KSAF AREA OVERNIGHT. GUSTY GAP WINDS COULD IMPACT KABQ THIS EVENING FROM TS OUTFLOW EAST OF THE CENTRAL MTNS. ADDED -TSRA FOR LVS AND TCC BUT LOW CONFIDENCE OF -TSRA FOR KROW SO ADDED VCSH. SPOTTY MVFR CIGS AND LOW CLOUDS COULD DEVELOP OVERNIGHT ACROSS CENTRAL AND EASTERN AREAS. LOW CONFIDENCE OF FOG DEVELOPMENT FOR THE EAST BUT THERE COULD BE A POSSIBILITY. OTHERWISE VFR CONDITIONS TO PERSIST AREA WIDE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 55 86 56 86 / 5 5 5 10 DULCE........................... 43 83 44 81 / 10 10 5 20 CUBA............................ 48 82 49 79 / 10 20 10 30 GALLUP.......................... 48 82 49 81 / 5 10 5 20 EL MORRO........................ 48 77 49 78 / 10 20 10 20 GRANTS.......................... 50 81 50 79 / 10 20 10 20 QUEMADO......................... 51 77 51 76 / 10 20 10 20 GLENWOOD........................ 52 84 53 83 / 5 10 10 20 CHAMA........................... 40 78 41 77 / 10 20 20 20 LOS ALAMOS...................... 53 78 54 76 / 10 20 10 20 PECOS........................... 50 74 51 74 / 20 20 20 20 CERRO/QUESTA.................... 46 80 47 78 / 10 10 20 20 RED RIVER....................... 42 71 44 69 / 20 10 20 20 ANGEL FIRE...................... 39 76 37 73 / 20 20 20 20 TAOS............................ 46 78 46 76 / 10 10 10 20 MORA............................ 47 74 47 75 / 20 20 20 20 ESPANOLA........................ 54 83 55 82 / 10 10 10 10 SANTA FE........................ 53 77 54 76 / 10 20 10 20 SANTA FE AIRPORT................ 53 80 53 80 / 10 20 10 10 ALBUQUERQUE FOOTHILLS........... 59 81 59 80 / 10 10 10 10 ALBUQUERQUE HEIGHTS............. 62 82 61 82 / 10 10 10 10 ALBUQUERQUE VALLEY.............. 56 84 59 84 / 10 10 10 10 ALBUQUERQUE WEST MESA........... 59 86 60 84 / 10 10 10 10 LOS LUNAS....................... 54 84 56 83 / 10 10 10 10 RIO RANCHO...................... 58 87 59 83 / 10 10 10 10 SOCORRO......................... 61 84 60 85 / 10 10 10 10 SANDIA PARK/CEDAR CREST......... 54 81 54 80 / 10 20 10 20 TIJERAS......................... 53 81 54 81 / 10 20 10 20 MORIARTY/ESTANCIA............... 46 77 47 78 / 10 10 10 20 CLINES CORNERS.................. 51 74 51 76 / 20 20 10 20 GRAN QUIVIRA.................... 53 74 53 76 / 20 20 10 10 CARRIZOZO....................... 58 77 56 77 / 30 20 10 10 RUIDOSO......................... 52 70 49 71 / 30 30 10 20 CAPULIN......................... 50 78 49 75 / 20 10 10 10 RATON........................... 48 82 48 81 / 10 10 10 10 SPRINGER........................ 49 80 50 81 / 20 20 10 10 LAS VEGAS....................... 48 77 48 77 / 20 20 10 20 CLAYTON......................... 55 83 55 81 / 20 10 10 5 ROY............................. 53 77 52 77 / 20 20 10 5 CONCHAS......................... 57 81 57 81 / 20 20 10 5 SANTA ROSA...................... 57 79 57 79 / 20 20 10 5 TUCUMCARI....................... 56 84 57 83 / 20 20 10 5 CLOVIS.......................... 56 80 54 78 / 30 20 10 5 PORTALES........................ 58 81 55 79 / 30 20 10 5 FORT SUMNER..................... 57 77 56 80 / 30 20 10 5 ROSWELL......................... 60 81 57 82 / 30 20 10 10 PICACHO......................... 56 74 55 75 / 30 20 10 10 ELK............................. 53 68 51 71 / 30 20 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Sep 24, 5:43 AM MDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 543 AM MDT WED SEP 24 2014 NMZ501>540-251200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 543 AM MDT WED SEP 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WITH HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING MAINLY EAST OF A LINE FROM FOLSOM TO MOUNTAINAIR TO RUIDOSO. LOCALLY HEAVY RAIN WILL LIKELY ACCOMPANY THE STRONGER STORMS...ESPECIALLY SOUTH OF INTERSTATE 40 AND WITHIN THE AFOREMENTIONED AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE THURSDAY AFTERNOON AND EARLY EVENING NEAR AND SOUTH OF A LINE FROM CLAYTON TO LOS ALAMOS TO FENCE LAKE. RELATIVELY BRIEF... LOCALLY HEAVY RAIN MAY ACCOMPANY THE STRONGER STORMS...ESPECIALLY SOUTH OF INTERSTATE 40 AND WITHIN THE AFOREMENTIONED AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
In the hours before
Local storm report, Sep 24, 3:22 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 PM MDT WED SEP 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 S BROADVIEW 34.80N 103.21W
09/24/2014 CURRY NM TRAINED SPOTTER
BROKEN GLASS AND LARGE TREE KNOCKED OVER DUE WINDS.
&&
EVENT NUMBER ABQ1401160
JFThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 1:45 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 60 min |
| Sep 24, 2:34 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay | 86 min |
| Sep 24, 2:44 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 61 min |
| Sep 24, 3:35 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 115 min |
| Sep 24, 3:43 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay, Roosevelt | 62 min |
| Sep 24, 3:49 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay, Roosevelt | 116 min |
| Sep 24, 4:28 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Socorro | 47 min |
| Sep 24, 4:41 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, De Baca, Roosevelt | 64 min |
| Sep 24, 5:27 PM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Roosevelt | 2 hr |
| Sep 24, 5:50 PM MDT | Special Weather Statement | ABQ | De Baca | 40 min |
| Sep 24, 5:52 PM MDT | Special Weather Statement | ABQ | Guadalupe | 53 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.